Alert archive / Michigan / Small Craft Advisories in 2019
Small Craft Advisory 29, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 25, 2019, 3:39 PM EDT. It took effect at Apr 26, 2019, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 3:39 PM EDT (19:39 UTC)
- In effect from
- Apr 26, 2019, 8:00 AM EDT
- Expired
- Apr 26, 2019, 4:36 AM EDT
- In force
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:35 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 25, 3:35 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
335 PM EDT Thu Apr 25 2019
.NEAR TERM...(Through Tonight)
Issued at 335 PM EDT Thu Apr 25 2019
...Some light rain tonight...
High Impact Weather Potential: None through tonight.
Pattern Synopsis/Forecast: Afternoon analysis reveals short-wave
energy digging down into the Midwest/western Great Lakes on the
tail-end of an upper jet streak that arcs across the northern
lakes. Surface low pressure is over northern Ontario with a cold
front that extends down through eastern upper Michigan and on into
eastern Wisconsin. Thin axis of strong f-gen coupled with
entrance region upper jet forcing continues to produce a narrow
corridor of rainfall along and behind the front that now stretches
northeastward through Wisconsin and across northern Lake Michigan
into the eastern U.P.
Meanwhile, southern stream short-wave energy and surface low
pressure has migrated up into the mid Mississippi River Valley
today and beginning to phase with the northern stream. These two
streams will continue to phase tonight into Friday as upper
troughing deepens substantially across the Midwest/Great Lakes.
This will also quickly spin-up surface low pressure over the Ohio
Valley tonight that will track up through the central and eastern
lakes on Friday and ultimately drag unseasonably cold air into
the region Lakes heading into the late weekend of April.
Primary Forecast Concerns: None really, timing of precip through
the forecast area.
Cold front will gradually fold down through northern Michigan
through this evening. Ongoing narrow axis of rainfall will
continue to slide up into the northern and western portions of the
forecast area this evening before eventually pivoting across the
rest of forecast area tonight. Additional showers will also be
lifting up through southeast lower Michigan toward Saginaw Bay
skirting the SE counties...all as the upper trough and surface
low amplifies and works into the central and eastern Great Lakes
by morning.
Not a big rain producer...one to two tenths of an inch in some
areas.
&&
.SHORT TERM...(Friday through Sunday)
Issued at 335 PM EDT Thu Apr 25 2019
...Trending colder for the Weekend, some wintry precipitation...
High Impact Weather Potential: Minor, though with some wintry travel
Saturday night over the southern portions of the CWA.
Primary Forecast Concerns/Challenges: Precipitation type and amounts.
Pattern Synopsis/Forecast...The strong storm system that lifted up
into the Great Lakes Thursday night, will continue to exit northeast
into Quebec Friday, while a narrow area of high pressure drifts into
the state to begin the weekend. A second storm system organizing in
the Plains will then quickly pass over the Ohio Valley and southern
Great Lakes Saturday night and Sunday.
Overall, current model data continues to suggest that the best
moisture and lift associated with the storm systems moving through
the Great Lakes this weekend, will mainly target southern Michigan.
Model soundings show generally limited deep moisture across the CWA
through much of the period, with the best available moisture
extending north along a line between Manistee and Saginaw Bay
between 00z Sunday and 12z Sunday. Pcpn will largely be rain over
the srn portions of the cwa Saturday evening, before much colder air
(850mb temps falling to around -5c) filter into the region and
generate a wintry mix of rain and snow. The pcpn will end quickly
Sunday as high pressure and weak upper ridging settles into the
Great Lakes on the backside of the exiting system.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 335 PM EDT Thu Apr 25 2019
High Impact Weather Potential: Minimal
Primary Forecast Concerns/Challenges: On Sunday shortwave ridging
pushes into the region as Saturday's sytem moves off to the east.
Surface high pressure will give us dry and mostly sunny conditions
through much of the day. 850mb temperatures remain around -5 C
giving us readings below normal for late April, with highs remaining
in the mid 40 to upper 40s. Temperatures slowly trend back toward
near normal by the end of the week with mean troughing gradually
retrograding westward and forecast PNA becoming increasing negative.
Multiple shortwaves cross the region, each giving chances of light
precipitation, with the best chances looking to be mid-week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 241 PM EDT Thu Apr 25 2019
Solid VFR conditions will persist at the terminal sites through
the afternoon hours. Cold front stretches down through eastern
upper MI on on into eastern Wisconsin. Thin corridor of rainfall
continues to expand along and behind the front through Wisconsin
and nosing up into eastern upper Michigan. Rainfall will eventually
slide into northern lower Michigan later this afternoon and
through tonight bringing some light rainfall to the terminal
sites.
Cloud cover will increase and lower through the afternoon and
tonight as the rain moves through. But, CIGS may never get into
the MVFR category, or only briefly.
Rainfall departs Friday morning along with thinning cloud cover.
However, winds turn northwesterly and become gusty through the
day.
&&
.MARINE...
Issued at 335 PM EDT Thu Apr 25 2019
Gusty northwest winds will develop across the lakes on Friday and
continue into Saturday, as a deepening storm system slides up
through the central and eastern Great Lakes. This will lead to
gale force gusts for portions of lakes starting midday Friday
through midday Saturday. Small craft advisories for the rest of
the marine areas.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM Friday to 6 PM EDT Saturday for
LHZ346.
GALE WARNING from 2 PM Friday to 2 PM EDT Saturday for LHZ345-
347-348.
SMALL CRAFT ADVISORY from 8 AM Friday to 6 PM EDT Saturday for
LHZ349.
LM...GALE WARNING from 2 PM Friday to 2 PM EDT Saturday for LMZ323-
341-342-344.
SMALL CRAFT ADVISORY from 8 AM Friday to 2 PM EDT Saturday for
LMZ345-346.
LS...SMALL CRAFT ADVISORY from 11 AM Friday to 6 PM EDT Saturday for
LSZ322.
GALE WARNING from 2 PM Friday to 2 PM EDT Saturday for LSZ321.
&&
NEAR TERM...BA
SHORT TERM...SR
LONG TERM...SR
AVIATION...BA
MARINE...BAHazardous weather outlook, Apr 25, 3:08 AM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 308 AM EDT Thu Apr 25 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-260715- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 308 AM EDT Thu Apr 25 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:39 PM EDT | Gale Warning | APX | 43 hr |
Nearby
Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.